MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-N YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-N YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER
Catalog Number 381211
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-n yel 24ga x 0.56in catheter tip was cracked at the time of performing the tests with the peripheral catheter, it is evident that two peripheral catheters number 24 with a cracked tip are evident.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos, and 2 samples submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the samples.Analysis of the samples showed a v cut near the catheter tip of the first sample and the needle pierced through the catheter on the second sample.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed.If the needle pierced through the catheter during the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needles can pierce through the catheter during product application, when the product was manipulated, or during needle cover removal, if not done carefully.Current controls include an in-process inspection in place to check for needles that have pierced through the catheter.Unable to establish the actual root cause as the sample was returned with open packaging.
 
Event or Problem Description
Additional info received _ feb 03.2025.Could you please reconfirm the material and lot number? the material provided in the report and the image are different.Please confirm the number of the material concerned.Lot: 4058321.Could you please confirm if the quantity affected is 2? yes.Was there any impact on the health of the patients? detail.Yes but without patient's data.For specimen collection: report the following: how many units are available for collection? two.Is the sample contaminated? if yes, indicate the substance.No.

Brand Name
BD INSYTE-N YEL 24GA X 0.56IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21344957
Report Number2243072-2025-00065
Device Sequence Number8959643
Product Code FOZ
UDI-Device Identifier00382903812110
UDI-Public(01)00382903812110(11)240303(17)290228(10)4058321
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381211
Device Lot Number4058321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown